Hail, Laramie
- When
- June 3, 2:26 PM MST
- Where
- Laramie County, Pine Bluffs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -104.070
Strong to severe thunderstorms developed across southeast Wyoming on the afternoon of the 3rd with up to quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Strong to severe thunderstorms developed across southeast Wyoming on the afternoon of the 3rd with up to quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 12:55 PM MST, 1 hour 31 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 155 PM MDT Fri Jun 3 2022 .SHORT TERM...(Tonight and tomorrow) Issued at 154 PM MDT Fri Jun 3 2022 Key Impact Messages: 1) Scattered strong to severe thunderstorms will continue to impact the area this afternoon through the evening hours. Gusty winds, large hail are the main hazards. 2) Isolated thunderstorms will be possible each afternoon Saturday through early next week. Weather Details: Thunderstorms have developed across the Laramie Range and have moved east toward the I-25 corridor. We are expecting both the coverage and severity of storms to increase over the next few hours. There is Marginal Risk for severe thunderstorms across much of eastern Wyoming, with a Slight Risk for severe thunderstorms across the I-80 corridor through the Nebraska Panhandle. Storms will evolve into small clusters and line segments as we head toward the evening hours. HI-RES and CAM models show a robust linear convective complex impacting the I-80 corridor through the Nebraska Panhandle and a secondary cluster of storms pushing through east central Wyoming. These storms will pose a wind threat primarily, but large hail can not be ruled out. Through the evening hours an approaching backdoor surface boundary will approach the northern Nebraska Panhandle. Areas ahead of this boundary will clear out and with recent rains and increased relative humidity, some patchy fog may develop across the Panhandle this evening. The aforementioned boundary will be SW across the area, and stall out near the WY/CO border. Convective parameters have decreased in the latest model runs, but some isolated thunderstorms are still possible Saturday afternoon. .LONG TERM...(Sunday through next Friday) Issued at 154 PM MDT Fri Jun 3 2022 Do to the ongoing severe thunderstorm threat, the long term forecast from the previous forecast package will remain valid. Sunday, models depict a shortwave disturbance passing through the CWA. A weak front moves through Sunday accompanied by gusty northwest winds. Lower CAPE and low/mid level lapse rates will preclude strong convection Sunday. The ECMWF is progged further south than the GFS with the position of a upper level jet, enhancing large scale lift and shower/thunderstorm chances. The ridge deamplifies somewhat Monday and Tuesday as another shortwave disturbance tracks east across the Rockies. Both days will feature scattered mainly afternoon and evening showers and thunderstorms. Cannot rule out isolated strong convection across the high plains with marginal low level shear and instability. Daily temperatures will average near to slightly above normal. Ridging aloft rebuilds over the region Wednesday and Thursday with drier air aloft and lower shower/thunderstorm coverage. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1119 AM MDT Fri Jun 3 2022 VFR conditions likely through the early afternoon before conditions deteriorate with the onset of precipitation. Current HiRes model guidance has the bulk of the convective initiation around 20z and pushing eastward into the Nebraska Panhandle before clearing the CWA shortly before midnight. Main concerns through the afternoon and this evening exist with lightning, reduced ceilings towards IFR, the potentials for strong and erratic winds near thunderstorms, with some hail chances possible where the dewpoints are more favorable in the Nebraska Panhandle. As we move into the overnight hours, skies should begin to clear from west to east and lighter winds. With the clearing overhead skies, light winds, and moisture at the surface from today's rainfall, fog conditions and reduced visibilities are possible, primarily for KBFF, KSNY, and KAIA. However, cannot fully rule out fog conditions for KCYS and will need to reevaluate later model runs for these potentials. && .FIRE WEATHER... Issued at 154 PM MDT Fri Jun 3 2022 Scattered showers and thunderstorms will impact SE Wyoming and the Nebraska Panhandle this afternoon through the evening. These storms have the potential to produce strong and erratic winds and large hail, and wetting rains. Isolated thunderstorms will be possible again on Saturday and Sunday. With continued green-up and chances of wetting rains, fire weather concerns will remain minimal through the weekend. The unsettled weather looks to continue next week with chances for afternoon showers and thunderstorms possible each afternoon. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AW LONG TERM...MAJ AVIATION...MRD FIRE WEATHER...AW
Hazardous Weather Outlook National Weather Service Cheyenne WY 157 PM MDT Fri Jun 3 2022 NEZ002-003-019>021-054-055-095-096-WYZ101>119-042000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 157 PM MDT Fri Jun 3 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are likely this afternoon through the evening hours for areas east of the Laramie Range and the Nebraska Panhandle. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated showers and thunderstorms are possible each afternoon through the weekend and into next week. .Spotter information statement... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Cheyenne WY
107 PM MDT Fri Jun 3 2022
WYZ117-118-031930-
Central Laramie County WY-South Laramie Range Foothills WY-
107 PM MDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of west central Laramie
County through 130 PM MDT...
At 107 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Horse Creek, or 25 miles northwest of Cheyenne,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitaker.
This includes Interstate 25 in Wyoming between mile markers 19 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4142 10518 4152 10510 4147 10475 4124 10484
TIME...MOT...LOC 1907Z 291DEG 16KT 4146 10506
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NatoliSpecial Weather Statement
National Weather Service Cheyenne WY
242 PM MDT Fri Jun 3 2022
WYZ117>119-032115-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
242 PM MDT Fri Jun 3 2022
...Strong thunderstorms will impact portions of western Kimball and
southeastern Laramie Counties through 315 PM MDT...
At 242 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gun Barrel to near Carpenter to 10 miles
northeast of Rockport. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Bluffs, Burns, Hillsdale and Carpenter.
This includes Interstate 80 in Wyoming between mile markers 378 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10485 4113 10453 4135 10444 4135 10405
4100 10405
TIME...MOT...LOC 2042Z 279DEG 34KT 4137 10431 4108 10439 4098 10463
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
NatoliSpecial Weather Statement
National Weather Service Cheyenne WY
312 PM MDT Fri Jun 3 2022
NEZ054-WYZ119-032145-
Kimball NE-East Laramie County WY-
312 PM MDT Fri Jun 3 2022
...Strong thunderstorms will impact portions of western Kimball and
southeastern Laramie Counties through 345 PM MDT...
At 311 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Pine Bluffs to 8 miles
northwest of Panorama Point to 8 miles southwest of Carpenter.
Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport, Panorama Point, Carpenter and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 394 and 402.
Interstate 80 in Nebraska between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4107 10425 4134 10416 4135 10361 4102 10368
4100 10374 4101 10442
TIME...MOT...LOC 2111Z 267DEG 29KT 4128 10409 4108 10415 4096 10447
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
NatoliSpecial Weather Statement
National Weather Service Cheyenne WY
324 PM MDT Fri Jun 3 2022
NEZ019-WYZ108-032215-
Scotts Bluff NE-Goshen County WY-
324 PM MDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southwestern Scotts
Bluff and east central Goshen Counties through 415 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm over
Yoder, or 13 miles south of Torrington, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lyman around 350 PM MDT.
Stegall around 400 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4187 10432 4190 10431 4194 10387 4171 10391
TIME...MOT...LOC 2123Z 280DEG 23KT 4188 10427
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RubinThe Cheyenne radar (KCYS), 62 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
2 hail. Local standard time, as filed.
Heavy rain with penny to nickel sized hail reported by Platte County Emergency Manager.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2022Every state in 2022This day in weather historyWarnings in Wyoming, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032077, 1032078.